Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Apr 1, 2018, 3:34 PM CDT for 28 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 1, 2018, 7:00 PM CDT. It was in force for 13 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2018, 3:34 PM CDT (20:34 UTC)
- In effect from
- Apr 1, 2018, 7:00 PM CDT
- Expired
- Apr 2, 2018, 8:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Springfield, MO
All 31 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 7:40 PM CDT | FREEZING RAIN 0 | Monett, MO | MONETT OVERPASSES ARE SLICK. |
| Apr 1, 9:00 PM CDT | FREEZING RAIN 0 | Springfield, MO | SEVERAL ACCIDENTS HAVE OCCURRED IN THE SPRINGFIELD METRO THIS EVENING DUE TO SLICK ROADS FROM FREEZING RAIN/FREEZING DRIZZLE. MOSTLY BRIDGES AND OVERPASSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094 WWUS73 KSGF 012034 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 334 PM CDT Sun Apr 1 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101-102-021300- /O.NEW.KSGF.FZ.W.0002.180402T0000Z-180402T1300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 334 PM CDT Sun Apr 1 2018 ...FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM CDT MONDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect from 7 PM this evening to 8 AM CDT Monday. * TEMPERATURE...Upper 20s to near 30 through the night. * IMPACTS..The sub-freezing temperatures may damage or kill sensitive vegetation and crops if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. && $$ Foster
2 follow-up statements
848 WWUS73 KSGF 012356 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 656 PM CDT Sun Apr 1 2018 MOZ103-021300- /O.EXA.KSGF.FZ.W.0002.180402T0000Z-180402T1300Z/ Stone- Including the cities of Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 656 PM CDT Sun Apr 1 2018 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CDT MONDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect until 8 AM CDT Monday. * TEMPERATURE...Upper 20s to near 30 through the night. * IMPACTS..The sub-freezing temperatures may damage or kill sensitive vegetation and crops if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. && $$ KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101-102-021300- /O.CON.KSGF.FZ.W.0002.180402T0000Z-180402T1300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 656 PM CDT Sun Apr 1 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... * TEMPERATURE...Upper 20s to near 30 through the night. * IMPACTS..The sub-freezing temperatures may damage or kill sensitive vegetation and crops if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. && $$ Schaumann
105 WWUS73 KSGF 020229 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 929 PM CDT Sun Apr 1 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101>103-021300- /O.CON.KSGF.FZ.W.0002.000000T0000Z-180402T1300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 929 PM CDT Sun Apr 1 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... * TEMPERATURE...Upper 20s to near 30 through the night. * IMPACTS..The sub-freezing temperatures may damage or kill sensitive vegetation and crops if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. && $$ Schaumann
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 1, 12:44 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 1, 12:44 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1244 PM CDT Sun Apr 1 2018 .SHORT TERM...(Today and tonight) Issued at 218 AM CDT Sun Apr 1 2018 Little in the way of changes are expected in the forecast for Easter Sunday and much of the week. Yesterdays cold front has moved well south of the area and all but a few light showers have moved out of the area as well. Cold air is filtering into the area with temperatures expected to fall through the day after highs were reached just after midnight. Afternoon temperatures will be in the upper 20s across central Missouri to the upper 30s along the Arkansas state line. With the cold air in place, models bring an area of light precipitation over the region late this morning and into the afternoon. Most areas will initially see precipitation in the form of a cold rain, however where temperatures cool enough, mainly on the Ozark Plateau this afternoon, some freezing rain may occur. The main impact with this would be minor icing on elevated surfaces. As the precipitation spreads over the region tonight and temperatures fall, the precipitation will slowly change over to light freezing rain for most of the area. The exception would be those counties long the Arkansas line. Some locations across central Missouri may see some sleet or snow depending on the depth of the cold airmass. The precipitation will slide quickly to the south east with nearly all of it out of the area shortly after midnight. Will likely need another Freeze Warning for tonight as well, but will see what the temperatures fall to today. The cloud cover may be enough tonight to keep temperatures just warm enough that we may not need one but it will be very close call. .LONG TERM...(Monday through Saturday) Issued at 218 AM CDT Sun Apr 1 2018 The next batch of precipitation will begin to spread over the Ozarks around sunrise Monday as winds slowly shift to the south through the day. Temperatures will climb into the upper 40s to lower 50s as warm air and moisture advection occurs through the day. Some instability will bring the potential for some thunderstorms to occur but no severe weather is expected. Another cold front will move into and through the Ozarks rather quickly Tuesday. After highs in the upper 50s to lower 60s on Tuesday and showers and storms continuing from Monday night through most of the day Tuesday, temperatures will fall quickly through Wednesday morning as the clod front clears out the cloud cover in its haste to move south. Cold high pressure will move over the area with temperatures falling into the middle to upper 20s across all of the Ozarks. A warming trend is then expected through the end of the week though overall temperatures will be slightly cooler than normal for this time of year as we head into the weekend. Another round of rain will move over the region Thursday night with precipitation chances lingering into the weekend as the weather pattern remains active through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1238 PM CDT Sun Apr 1 2018 Pilots can expect prevailing MVFR to IFR conditions through Monday as low stratus, precipitation and some fog persist. Most precipitation including freezing rain will impact the area through the evening. The lowest ceilings will occur tonight and early Monday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Foster
Hazardous weather outlook, Apr 1, 12:16 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1216 PM CDT Sun Apr 1 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1216 PM CDT Sun Apr 1 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Extreme Freeze Risk. Limited Ice Accumulation Risk. Limited Snow Risk. DISCUSSION... A wintry mix of precipitation will impact the outlook area this afternoon into tonight. Ice accumulations will be very minor and confined to mainly elevated objects. Minor snow or sleet accumulations less than one inch are possible across central Missouri. Temperatures will be near to just above freezing and little if any travel impacts are expected but be alert localized slick spots mainly tonight. A few thunderstorms will also be possible this afternoon with small hail possible in the stronger cells. A freeze risk will occur generally north of a Pittsburg, Kansas to Salem, Missouri line again tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A freeze risk will occur again Tuesday and Wednesday nights as an unseasonably cold air mass moves over the region Cold fronts will bring a chance for thunderstorms Tuesday and again Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 1, 1:29 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT SUN APR 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL 3 NW SEYMOUR 37.17N 92.81W
04/01/2018 E1.00 INCH WEBSTER MO PUBLIC
&&
DCSpecial weather statement, Apr 1, 2:35 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Springfield MO 235 PM CDT SUN APR 1 2018 MOZ082-092-012015- Wright MO-Texas MO- 235 PM CDT SUN APR 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES UNTIL 315 PM CDT... At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over Mansfield, or 13 miles north of Ava, moving east at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Mountain Grove... Cabool... Mansfield... Dawson... Norwood... Simmons... Elk Creek... LAT...LON 3709 9265 3721 9265 3733 9200 3714 9196 TIME...MOT...LOC 1934Z 259DEG 40KT 3714 9259 Burchfield
Local storm report, Apr 1, 2:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT SUN APR 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FREEZING RAIN CARTHAGE 37.18N 94.31W
04/01/2018 E0.01 INCH JASPER MO PUBLIC
THIN GLAZE OF ICE ON TREES, CARS AND
ELEVATED OBJECTS IN CARTHAGE PER FACEBOOK
POST.
&&
BURCHFIELDSpecial weather statement, Apr 1, 2:58 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Springfield MO 258 PM CDT SUN APR 1 2018 MOZ097-106-012045- Oregon MO-Howell MO- 258 PM CDT SUN APR 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOWELL AND CENTRAL OREGON COUNTIES UNTIL 345 PM CDT... At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near West Plains, moving east at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... West Plains... Alton... Brandsville... Rover... Wilderness... Couch... Greer... LAT...LON 3663 9188 3676 9185 3682 9112 3657 9113 TIME...MOT...LOC 1957Z 268DEG 40KT 3670 9176 Burchfield
Local storm report, Apr 1, 3:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT SUN APR 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM FREEZING RAIN APPLETON CITY 38.19N 94.03W
04/01/2018 E0.01 INCH ST. CLAIR MO EMERGENCY MNGR
GETTING REPORTS IN THE APPLETON CITY AREA ON
52 HIGHWAY HAS BECOME SLICK WITH SOME SLIDE
OFFS AND ACCIDENTS.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:07 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 38 min |
| Apr 1, 2:04 PM CDT | Winter Weather Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 10 hr |
| Apr 1, 2:35 PM CDT | Special Weather Statement | SGF | Wright | 40 min |
| Apr 1, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 44 min |
| Apr 1, 2:58 PM CDT | Special Weather Statement | SGF | Oregon | 47 min |
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.